Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 303, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2000, 10:34 AM CDT for Lawrence County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 10:34 AM CDT (15:34 UTC)
- Expired
- Aug 26, 2000, 11:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:45 AM CDT | Thunderstorm Wind 50 E | Lawrenceburg, TN | 2 trees down on Highway 240 in the town of Center. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 261541 COR SVRBNA TNC099-261600- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR TIME REFERENCE... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1034 AM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 1100 AM CDT * AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HENRYVILLE...OR ABOUT 11 MILES NORTHWEST OF LAWRENCEBURG. THE STORM WAS MOVING SOUTHEAST AT 25 MPH. THE STORM WILL BE AROUND LAWRENCEBURG AT 1045 AM. EXPECT WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MOVE INDOORS TO A STURDY SECURE BUILDING. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:55 AM CDT, 39 minutes earlier.
Area forecast discussion, Aug 26, 9:55 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CDT SAT AUG 26 2000 MID MORNING SURFACE MAP SHOWED HIGH PRESSURE OVER THE MID ATLANTIC REGION. A STATIONARY BOUNDARY SNAKED FROM FROM SOUTH AL BACK ACROSS MEMPHIS TO ST LOUIS. NUMEROUS SHOWERS AND THUNDERSTORMS...ELEVATED EAST OF THIS BOUNDARY...WERE OCCURRING IN WESTERN MIDDLE TN. PEA SIZE HAIL AND HEAVY RAINFALL WAS REPORTED NEAR ERIN IN HOUSTON COUNTY THIS MORNING. THE BAND OF CONVECTION APPEARS TO BE GRADUALLY SHIFTING EAST. MORE CONVECTION IS FIRING OVER WEST KY INTO IL. WE EXPECT THUNDERSTORMS TO CONTINUE GENERALLY IN A NORTH TO SOUTH BAND ACROSS MAINLY THE WEST HALF OF MIDDLE TN THROUGH THE DAY. A FEW SEVER STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING STRONG WINDS. THE MORNING SOUNDING FOR NASHVILLE INDICATED RELATIVELY STABLE CONDITIONS. AREAS FARTHER EAST...SUCH AS THE PLATEAU...WILL BE MORE STABLE...AND WILL HAVE ONLY A SLIGHT CHANCE OF THUNDERSTORMS LATE AFTERNOON. ANOTHER CONCERN WILL BE CLOUD COVER AND AFFECT ON TEMPERATURES. CONSIDERABLE CONVECTION TO OUR NORTHWEST WILL GENERATE CONSIDERABLE CLOUDINESS AND TEMPERATURES MAY HAVE A HARD TIME REACHING 90 UNDER THE THICKENING CLOUDS. MAIN ACTIVITY ACROSS MIDDLE TN SHOULD BE THIS EVENING WITH SHORT WAVE CROSSING THE REGION. AN UPDATE WAS ISSUED EARLIER TO CLEAN UP WORDING FOR ONGOING CONVECTION. ANOTHER UPDATE WILL BE ISSUED BY 1100 AM TO ADJUST CLOUDS...POPS AND TEMPERATURES. .BNA...NONE. SH
In the hours before
Special weather statement, Aug 26, 5:30 AM CDT, 5 hours 4 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 26 2000 AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE SOUTHEASTWARD INTO THE TENNESSEE VALLEY DURING THE EVENING HOURS ON SATURDAY. AS THIS TROUGH APPROACHES...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE..MAINLY DURING THE AFTERNOON HOURS. DURING THE EARLY EVENING HOURS...THE MID LEVEL ATMOSPHERIC JET STREAM MIGHT STRENGTHEN ENOUGH TO SUPPORT A FAST MOVING NARROW LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MIGHT REACH SEVERE THRESHOLDS. AS A RESULT...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EVENING HOURS. 14 JBW
Special weather statement, Aug 26, 9:00 AM CDT, 1 hour 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT SAT AUG 26 2000 AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE SOUTHEASTWARD INTO THE TENNESSEE VALLEY DURING THE EVENING HOURS ON SATURDAY. AS THIS TROUGH APPROACHES...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.